MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2265
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Codes Death (1802); Embolism (1829); No Code Available (3191)
Date of Event 08/30/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Please note: the gore® tag® thoracic endoprostheses in this event have been reported separately on mfr report #2017233-2020-01309.It should be noted that the gore® dryseal flex introducer sheath instructions for use (ifu) states ¿adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.¿ per the gore® dryseal flex introducer sheath ifu, adverse events that may occur and / or require intervention include, but are not limited to embolization (micro or macro) with transient or permanent ischemia, and death.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent endovascular treatment of a thoracic aortic aneurysm using a gore® tag® conformable thoracic endoprosthesis, gore® tag® conformable thoracic stent graft with active control system, and a gore® dryseal flex introducer sheath.The ¿pull-through¿ technique between the right brachial artery and the left common femoral artery was used because the site of the existing elephant trunk graft in the transverse aorta was severely tortuous.Percutaneous transluminal angioplasty (pta) was performed to the left common femoral artery because the access vessel was reportedly calcified.The 22fr sheath was advanced from the left common femoral artery up to the level of the elephant trunk, but reportedly would not cross the anastomosis site due to vessel tortuosity.According to the report, the gore® tag® conformable thoracic stent graft with active control system was advanced outside the sheath and was successfully navigated through the anastomosis site.The gore® tag® conformable thoracic stent graft with active control system was implanted successfully at the target location.The gore® tag® conformable thoracic endoprosthesis was then successfully implanted distally.The procedure was concluded without any further reported complications.The patient tolerated the procedure.On (b)(6) 2020, the patient¿s condition reportedly declined.It was reported the patient¿s blood pressure and breathing were not able to be controlled.On(b)(6) 2020, follow-up ct imaging reportedly revealed occlusion of the left hepatic artery, splenic infarction, and stenosis of a hemodialysis shunt in the left arm.On (b)(6) 2020, the patient expired due to multiple organ failure.According to the physician, manipulation of the sheath with excessive force across the anastomosis site may have caused an embolic shower; however, this opinion could not be verified by ct imaging or blood examination.
 
Additional Manufacturer Narrative
G5: added pma/510(k) number; h6: results and conclusion coding updated; h6: code 213 ¿ a review of the manufacturing records for the device verified that the lot met all pre-release specifications.It should be noted that the gore® dryseal flex introducer sheath instructions for use (ifu) states ¿adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.¿ per the gore® dryseal flex introducer sheath ifu, adverse events that may occur and / or require intervention include, but are not limited to embolization (micro or macro) with transient or permanent ischemia, and death.

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10607327
Report Number2017233-2020-01310
Device Sequence Number2940885
Product Code DYB
UDI-Device Identifier00733132628384
UDI-Public00733132628384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberDSF2265
Device Catalogue NumberDSF2265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR